Alert archive / Nevada / Freeze Warnings in 2011

Freeze Warning 3, NWS Elko, NV

October 6, 2011

NWS Elko, NV issued this freeze warning at Oct 6, 2011, 3:43 PM PDT. It took effect at Oct 7, 2011, 12:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 3:43 PM PDT (22:43 UTC)
In effect from
Oct 7, 2011, 12:00 AM PDT
Expired
Oct 7, 2011, 8:00 AM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WWUS75 KLKN 062243
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
343 PM PDT THU OCT 6 2011


NVZ013-071500-
/O.NEW.KLKN.FZ.W.0003.111007T0700Z-111007T1500Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
343 PM PDT THU OCT 6 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
FRIDAY. 

* TEMPERATURES: SHELTER TEMPERATURES ARE EXPECTED TO DECREASE TO
  32 DEGREES OR LESS IN THE WARNING AREA.

* TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO BE REACHED
  BETWEEN 5 AND 8 AM FRIDAY MORNING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT 

* IMPACTS: TEMPERATURES AT OR BELOW FREEZING WILL DESTROY TENDER
  PLANTS AND VEGETATION. RESIDENTS ARE URGED TO COVER THEIR
  SENSITIVE PLANTS FROM THE DANGEROUSLY COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
597 
WWUS75 KLKN 071110
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
410 AM PDT FRI OCT 7 2011

NVZ013-071500-
/O.CON.KLKN.FZ.W.0003.000000T0000Z-111007T1500Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
410 AM PDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: SHELTER TEMPERATURES WILL BE 32 DEGREES OR LESS
  IN THE WARNING AREA.

* TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO BE REACHED 
  BETWEEN 5 AND 8 AM THIS MORNING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS: TEMPERATURES AT OR BELOW FREEZING WILL DESTROY 
  TENDER PLANTS AND VEGETATION. RESIDENTS ARE URGED TO COVER 
  THEIR SENSITIVE PLANTS FROM THE DANGEROUSLY COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:54 AM PDT, 11 hours 49 minutes earlier.

Area forecast discussion, Oct 6, 3:54 AM PDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
354 AM PDT THU OCT 6 2011

.SYNOPSIS...AS A LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE
STATE....RAIN AND SNOW SHOWERS WILL LINGER ACROSS EASTERN NEVADA
THROUGH FRIDAY NIGHT. CONDITIONS WILL BE IMPROVING OVER THE
WEEKEND AS A WARMING TREND BEGINS.
&&

.SHORT TERM...TODAY THROUGH FRIDAY. ON IR SATELLITE IMAGERY...CAN
SEE THE CLOUD ROTATION AROUND CENTRAL LOW PRESSURE OVER NORTHWEST
NV. ONLY LIGHT RADAR RETURNS AT THIS HOUR SINCE MOST OF THE CWFA
IS ENVELOPED IN THE CENTER OF THE UPPER LOW FEATURE. MODELS ARE IN
VERY GOOD AGREEMENT FOR THE SHORT TERM.

A 546 DM CENTRAL LOW WILL PASS DIRECTLY OVER NORTHERN NEVADA
TODAY AS IT WEAKENS. THE EARLY WINTER STORM IS OVER...HOWEVER
RAIN AND SNOW SHOWERS WILL CONTINUE TODAY. THE COLDEST AIR WILL BE
DELIVERED TODAY BEHIND THE SYSTEM AND AREAS SOUTH OF HIGHWAY 50
WILL BE UNSTABLE...POPPING A FEW THUNDERSTORMS THIS AFTERNOON. THE
BEST WRAP-AROUND EFFECT FOR NE NV IS EXPECTED OVERNIGHT TONIGHT AS
THE LOW...CONTINUING TO PICK UP SPEED PER MODELS...WILL PUSH OUT
ACROSS NORTHERN UT THIS AFTERNOON AND EVENING. IF THE WRAP-AROUND
MOISTURE STAYS ON TRACK...NORTHERN ELKO COUNTY WILL NEED A SNOW
ADVISORY FOR TONIGHT...POSSIBLY ALL THE WAY DOWN TO THE VALLEY
FLOORS. BY LATER THIS EVENING...A SIGNIFICANT ELONGATED TROUGH
PATTERN WILL EVOLVE EAST OF THE STATE AND A STIFF NORTHERLY FLOW
ALOFT WILL KEEP TEMPERATURES FROM RISING MUCH FRIDAY AFTERNOON AS
SHOWER ACTIVITY CONTINUES TO DIMINISH.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. THE PERIOD WILL
COMMENCE WITH NORTHWESTERLY FLOW ALOFT...AND AS TIME ELAPSES THE
WESTERLY COMPONENT WILL BECOME MORE DOMINATE. EXPECTING A NEW
PACIFIC FRONT TO CLIP NORTHERN NEVADA...USHERING MOISTURE INTO
NORTHERN HUMBOLDT AND ELKO COUNTIES MONDAY NIGHT AND TUESDAY. THE
GFS40 DEPICTS PWS SPIKING OVER .70 OF AN INCH BY 18Z MONDAY. UPSLOPE
WILL ENHANCE PRECIPITATION BUT EXPECTING SNOW LEVELS HOVERING AROUND
9000 FEET WITH THIS SYSTEM. WELL DEFINED HIGH PRESSURE WILL BUILD IN
FROM THE SOUTHWEST AND UPPER LEVEL HEIGHTS WILL REBOUND RESULTING IN
A WARMING TREND THROUGH MUCH OF THE LONG TERM PERIOD. EXPECTING THE
582 DAM OVER TONOPAH BY TUESDAY...AND NEAR JACKPOT WEDNESDAY.
&&

.AVIATION...CIGS WILL CONTINUE TO LIFT. ISOLATED POST-FRONTAL
SHOWERS AND OBSCURED MT TOPS POSSIBLE TODAY AND INTO THE EVENING.
PREDOMINATELY VFR CONDITIONS PROJECTED FOR ALL TAF SITES.
&&

.FIRE WEATHER...RAIN AND SNOW SHOWERS WILL LINGER ACROSS THE
REGION TODAY THROUGH FRIDAY. ISOLATED AFTERNOON THUNDERSTORMS ARE
EXPECTED SOUTH OF HIGHWAY 50 IN CENTRAL NEVADA THIS AFTERNOON...MAINLY
OVER FIRE ZONES 454...455 AND 457. SEVERAL INCHES OF SNOW MAY
ACCUMULATE NEAR THE VALLEY FLOORS OF THE NORTHERN PARTS OF FIRE
ZONES 469 AND 470 TONIGHT. WARMER AND DRIER CONDITIONS CAN BE
EXPECTED TO BEGIN THIS WEEKEND.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

92/97/97/92
Hazardous weather outlook, Oct 6, 3:42 PM PDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
342 PM PDT THU OCT 6 2011

NVZ031-032-034-071045-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
342 PM PDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT THROUGH FRIDAY MORNING.

COLD AND STORMY WEATHER WILL CONTINUE TONIGHT FOR MUCH OF ELKO
COUNTY...ESPECIALLY NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS.
BRISK NORTHWEST WINDS ALOFT...COMBINED WITH A MOIST AIR MASS WILL
BRING WIDESPREAD SNOW TO THESE LOCATIONS. EXPECT 2 TO 5 INCHES OF
SNOW OVER NORTHERN ELKO COUNTY AND 3 TO 6 INCHES IN THE RUBY
MOUNTAINS BY FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS ALREADY
BEEN ISSUED FOR THESE LOCATIONS AND WILL BE IN EFFECT UNTIL 8 AM
FRIDAY MORNING. NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25
MPH WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW...ESPECIALLY IN
THE WINDIER LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY.

RATHER QUIET WEATHER IS EXPECTED...ALTHOUGH THE NORTHERN PART OF
ELKO COUNTY MAY SEE ISOLATED SHOWERS MONDAY AND POSSIBLY TUESDAY.
AFTERNOON HIGHS WILL GRADUALLY WARM BACK INTO THE MID 60S TO MAYBE
EVEN 70 DEGREES BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-071045-
NORTHERN NYE COUNTY-
342 PM PDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.

.DAY ONE...TONIGHT THROUGH FRIDAY MORNING.

COLD AIR HAS INFILTRATED THE FORECAST AREA...AND WITH THE GOOD
CHANCE FOR SOME CLEARING DURING THE OVERNIGHT PERIOD...AT OR BELOW
FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF NORTHERN NYE
COUNTY...INCLUDING THE TOWN OF TONOPAH. RESIDENTS ARE URGED TO
COVER ANY SENSITIVE PLANTS THEY MAY HAVE AS DANGEROUSLY COLD
TEMPERATURES MAY DESTROY THEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RATHER QUIET WEATHER IS EXPECTED FOR THE LONG TERM PERIOD. AFTERNOON
HIGHS WILL GRADUALLY WARM BACK INTO THE MID 60S TO MAYBE EVEN 70
DEGREES BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:50 PM PDTWinter Weather AdvisoryLKNElko, White Pine17 hr

Nearby

Freeze Warnings in Nevada, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.